MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Model Number SOFTEC HD
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lenstec (b)(4) received an e-mail notification stating that the lens was being returned.The lens was returned with the notification "explanted haptics moved into optical zone.Significant anterior capsular phimosis, dragging haptic into optic region".There was no patient injury and another lens was used.The lens was received in pieces in a plastic container; the container was labelled with the lens details and was enclosed in a biohazard bag.The lens was in five pieces.A visual examination was performed at 30x magnification using the stereoscopic microscope.The two haptics were intact as the cuts seen were done to the optic.The cross-sectional inspection of the pieces was jagged and as the lens was explanted, it is believed that the lens was cut up to facilitate this explanation.No other defects were noted.No discrepancies were found as it relates to the batch documentation analysis.The audit determined that all procedures in the manufacturing and packaging of the device had been carried out correctly.Batch reconciliation was 100%.Based on the lens inspection, the damage seen appeared to be deliberate cuts, probably to facilitate the removal of the lens from the eye.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Additionally, the manner in which the lens was returned would not have passed our final clean and inspection operation.Furthermore, the assessment from the medical monitor stated that there was no way to conclusively blame the lens for the elective iol exchange.
 
Event or Problem Description
Significant anterior capsular phimosis, dragging haptic into optic region.

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92,
BB  BB17092,
MDR Report Key7105425
Report Number9613160-2017-00006
Device Sequence Number13775535
Product Code HQL
UDI-Device Identifier00844369027410
UDI-Public00844369027410
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberSOFTEC HD
Device Lot Number164714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1